Alert archive / California / Hazardous Seas Warnings in 2013

Hazardous Seas Warning 14, NWS Eureka, CA

May 21, 2013

NWS Eureka, CA issued this hazardous seas warning at May 21, 2013, 9:04 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2013, 9:04 PM PDT (04:04 UTC)
Expired
May 22, 2013, 3:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at May 21, 4:05 PM PDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 21, 4:05 PM PDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
405 PM PDT TUE MAY 21 2013

.SYNOPSIS...
COOL AIR WILL CONTINUE TO FLOW INTO NORTHWEST CALIFORNIA THROUGH
THURSDAY IN THE WAKE OF A COLD FRONT. INTERIOR AREAS WILL HAVE A
COUPLE OF FROSTY MORNINGS WEDNESDAY AND THURSDAY. ISOLATED TO
SCATTERED SHOWERS WILL BE POSSIBLE THROUGH THURSDAY NORTH OF CAPE
MENDOCINO.

&&

.DISCUSSION...
MUCH COLDER AIR CONTINUES TO BLOW IN FROM THE NORTHWEST IN THE WAKE
OF A COLD FRONT. TEMPERATURES ARE RUNNING 20 TO 30 DEGREES COOLER
INLAND AND 5 TO 10 DEGREES COOLER ALONG THE COAST COMPARED TO
YESTERDAY. SOME HIGHER ELEVATION SITES ARE SHOWING EVEN SHARPER
24-HOUR TEMPERATURE DROPS. SNOW LEVELS FROM NSSL AND OBS AROUND 4000
FT ACROSS THE NORTHERN HALF OF THE CWA ARE IN GOOD AGREEMENT WITH
THE FORECAST...WHICH DROPS SNOW LEVELS DOWN TO 2500-3000FT OVERNIGHT
INTO TOMORROW MORNING. FORTUNATELY MOISTURE IN THE WAKE OF THE FRONT
IS QUITE SHALLOW, AND DRIER AIR ALOFT AND SUBSIDENCE SHOULD KEEP A
CAP ON THE LIMITED SHOWER ACTIVITY THIS EVENING. THUS EXPECT IF ANY
SNOW OR GRAUPEL MAKES IT DOWN TO THE LEVEL OF THE PASSES ALONG 299
IT WILL NOT ACCUMULATE. EVEN ABOVE 4000 FEET EXPECT ONLY AN INCH OR
TWO MAINLY ON COOLER NON-PAVED SURFACES. THE BEST SHOT AT SNOWFALL
ACROSS THE MOUNTAINS WILL BE LATER WEDNESDAY AS SOME DEEPER MOISTURE
ROTATES IN ACROSS THE SISKIYOUS AND TRINITY ALPS...AND LAPSE RATES
STEEPEN UNDER THE UPPER LOW.

OTHERWISE EXPECT ISOLATED TO SCATTERED SHOWER ACTIVITY THROUGH
THURSDAY NIGHT OR FRIDAY MORNING NORTH OF CAPE MENDOCINO. COVERAGE
WILL BE GREATEST NEAR THE OREGON BORDER AND ACROSS THE HIGHER
TERRAIN. VALLEY LOCATIONS ESPECIALLY FURTHER SOUTH AND EAST WILL SEE
VERY LITTLE SHOWER ACTIVITY AND MORE BREAKS IN THE CLOUDS...WITH
MAINLY CLEAR TO PARTLY CLOUDY CONDITIONS ACROSS MUCH OF MENDOCINO
COUNTY. THE IMMEDIATE COAST, ESPECIALLY SOUTH OF THE KLAMATH WILL
HAVE PERIODS OF SUNSHINE OUTSIDE OF SHOWERS AS WELL.

AS CONDITIONS BECOME MORE STABLE ACROSS THE INTERIOR TONIGHT WITH
DECREASING CLOUDS AND EVENTUALLY LIGHTER WINDS...RADIATIONAL COOLING
WILL HELP TEMPERATURES TO FALL TO NEAR FREEZING ACROSS MANY INTERIOR
VALLEYS. UKIAH AND SOUTH WILL LIKELY BE TOO WARM FOR FROST AND SOME
OF THE NORTH COAST INTERIOR WILL SEE ENOUGH CLOUDS AND/OR WIND TO
ALLOW FOR TEMPERATURES TO FREEZE. AREAS OF TRINITY COUNTY WILL HAVE
THE BEST CONDITIONS FOR FREEZING TEMPERATURES...ALONG WITH DEEPER
VALLEYS FROM POTTER VALLEY TO WILLITS NORTHEASTWARD. FREEZE WARNING
IN EFFECT FOR TRINITY...FROST ADVISORIES FOR THE REST OF THE
INTERIOR. TEMPERATURE MAY BE JUST AS COLD THURSDAY MORNING...THUS
ISSUED A FREEZE WATCH FOR TRINITY THAT NIGHT. FREEZE WATCH FOR MENDO
TOO...SINCE TEMPERATURES MAY ACTUALLY BE COLDEST THERE THAT NIGHT
WITH LIGHTER WINDS AND DRIER AIR.

A BREAK IN THE WEATHER WILL ARRIVE FOR FRIDAY AND PERHAPS LINGER
INTO SATURDAY...BUT ANOTHER DISTURBANCE MAY BRING ENOUGH MOISTURE
FOR SCATTERED SHOWERS AND MOUNTAIN THUNDERSTORMS ESPECIALLY FOR
NORTHERN INTERIOR AREAS. BAGGY TROUGHINESS WILL LINGER INTO NEXT
WEEK. DOES NOT LOOK LIKE A PARTICULARLY WET PATTERN BUT STILL
POTENTIALLY SHOWERY...ALBEIT MILDER THAN THIS WEEK. AAD

&&

.AVIATION...SAT IMAGERY SHOWS BROAD AREA OF SCATTERED CLOUD COVER
ASSOCIATED WITH THE UPPER LEVEL TROUGH AT 23Z. A STRONG ONSHORE PUSH
OF CLOUDS WILL HELP KEEP BROKEN TO OVERCAST CLOUD COVER FOR NW
CALIFORNIA, THOUGH, LOW PRESSURE WILL HELP KEEP CEILINGS ELEVATED
BETWEEN VFR AND MVFR. INTRUSION OF THE COLDER AIRMASS WILL HELP
INHIBIT ANY FOG DEVELOPMENT THOUGH VSBYS MAY DROP WITH SCATTERED
SHOWERS. KML

&&

.MARINE...WAVE HEIGHTS AS HIGH AS 19 FT WERE OBSERVED OVER THE LAST
FEW HOURS FOR THE NORTHERN INNER WATERS. THE SOUTHERN INNER WATERS
REMAINED AROUND 8 FT AS OF 23Z. HAZARDOUS SEAS ARE OUT FOR THE STEEP
WIND DRIVEN SEAS FOR THE EARLY PORTION OF THE EVENING. SMALL CRAFT
ADVISORIES WILL FOLLOW LATER TONIGHT FOR WINDS AND STEEP SEAS. AS
THE PRESSURE GRADIENT RELAXES, CONDITIONS WILL BEGIN TO IMPROVE IN
THE NORTHERN WATERS STARTING LATE TONIGHT INTO WEDNESDAY MORNING.
HOWEVER, STEEP AND ELEVATED SEAS WILL LINGER AND FRESH WINDS WILL
PERSIST, ESPECIALLY IN THE SOUTHERN WATERS.  KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 2 AM TO 8 AM PDT WEDNESDAY CAZ003-076.

     FREEZE WARNING FROM 2 AM TO 8 AM PDT WEDNESDAY CAZ004.

     FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING
     CAZ004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...

SMALL CRAFT ADVISORY UNTIL 2 PM PDT WEDNESDAY PZZ450.

     HAZARDOUS SEAS WARNING UNTIL 9 PM PDT THIS EVENING PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY PZZ470.

     SMALL CRAFT ADVISORY UNTIL 9 PM PDT WEDNESDAY PZZ455-475.

     HAZARDOUS SEAS WARNING UNTIL 3 AM PDT WEDNESDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 21, 4:01 PM PDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
401 PM PDT TUE MAY 21 2013

CAZ076-222315-
MENDOCINO INTERIOR-
401 PM PDT TUE MAY 21 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT LATE TONIGHT.

EARLY MORNING TEMPERATURES MAY DIP TO 32 DEGREES OR LESS
LATE TONIGHT. FROST IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WARNING IS IN EFFECT WEDNESDAY MORNING. A FREEZE WATCH IS
IN EFFECT THURSDAY MORNING.

FROST AND/OR FREEZING TEMPERATURES ARE POSSIBLE WED
MORNING AND AGAIN THU MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-222315-
NORTH COAST INTERIOR-
401 PM PDT TUE MAY 21 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR LATE TONIGHT.

A LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR LIGHT
SNOW SHOWERS TONIGHT ABOVE 3500 FEET. LITTLE OR NO
ACCUMULATIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT FOR WEDNESDAY MORNING.

LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE HIGHEST TERRAIN
WED AND THU. FROST AND/OR FREEZING TEMPERATURES ARE POSSIBLE IN
THE MORNINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-222315-
REDWOOD COAST-MENDOCINO COAST-
401 PM PDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-222315-
UPPER TRINITY RIVER-
401 PM PDT TUE MAY 21 2013

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT LATE TONIGHT.

TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR LESS
LATE TONIGHT. FROST IS LIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WARNING IS IN EFFECT WEDNESDAY MORNING. A FREEZE WATCH IS
IN EFFECT THURSDAY MORNING.

FROST AND/OR FREEZING TEMPERATURES ARE EXPECTED
WED MORNING AND AGAIN THU MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:55 AM PDTFrost AdvisoryEKA29 hr
May 22, 2:55 AM PDTFreeze WarningEKA29 hr

Nearby

Hazardous Seas Warnings in California, 2013Every hazardous seas warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.